Tennessee, 2015Damaging Wind in Tennessee, June 19, 2015
June 19, 2015 · NWS OHX · 1 event in 1 county or zone
Widely scattered showers and thunderstorms spread eastward across Middle Tennessee during the afternoon and evening hours on June 19 ahead of an upper level area of low pressure. One thunderstorm became severe and produced wind damage in Macon County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered showers and thunderstorms spread eastward across Middle Tennessee during the afternoon and evening hours on June 19 ahead of an upper level area of low pressure. One thunderstorm became severe and produced wind damage in Macon County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 19, 3:03 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 19, 3:03 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT FRI JUN 19 2015
.DISCUSSION...
WILL BE BREAKING OUT A LATE AFTERNOON ZONE GROUPING TO DEAL WITH
TIMING CONCERNS FOR THE LATE AFTERNOON HRS...OTHERWISE...ON A
WHOLE...NOT MUCH CHANGE IN REASONING FOR THE UPCOMING FORECAST
PACKAGE. CONSENSUS MODEL GUIDANCE SHOWING CHANCES FOR SHWRS AND
TSTMS WILL INCREASE TONIGHT...BUT MOVE EWD AS THE DAY PROGRESSES
ON SAT...BEFORE AGAIN THE AREA ENTERS QUITE AN OPPRESSIVE HEAT
WAVE EARLY NEXT WEEK.
THE MUCH ADVERTISED REMNANTS OF T.D. BILL WILL FINALLY IMPACT THE
REGION TONIGHT THRU SAT INCREASING RAIN CHANCES ACROSS THE AREA.
SHORT RANGE MODELS IN GOOD AGREEMENT HERE...WITH THE BEST CHANCES
FOR CONVECTION WILL BE LATE THIS AFTERNOON ACROSS THE WEST AND
TRANSITION TO THE ENTIRE AREA OVERNIGHT BEFORE MOVING EAST OUT OF
THE FORECAST AREA BY SAT AFTERNOON. MOST LOCATIONS SHOULD SEE
RAINFALL OVERNIGHT WITH THE BEST CHANCES REMAINING ALONG AND NORTH
OF INTERSTATE 40. SOME OF THESE STORMS COULD BE STRONG TO
POTENTIALLY SEVERE WITH GUSTY/DAMAGING WINDS BEING THE MAIN
CONCERNS DURING THE EVENING HOURS. SOME BRIEF HEAVY RAINFALL
POSSIBLE ALSO. LOWS WILL GENERALLY BE AROUND 70 DEGREES TONIGHT
WITH HIGHS NEAR MORE SEASONAL NORMAL VALUES ON SAT SPANNING THE 80S.
ONCE THIS SYSTEM EXITS THE AREA BY LATE SAT NIGHT...THE PATTERN
OF DRY WX WITH HOT AND HUMID CONDITIONS WILL KICK IN ONCE AGAIN.
IN FACT...HIGH TEMPERATURES WILL WASTE NO TIME SOARING BACK INTO
THE 90S ON SUN WITH GENERALLY MOSUNNY SKIES. MON THRU WED STILL
LOOK LIKE THEY WILL BE HEADLINED WITH POTENTIAL HEAT ISSUES AS
HEAT INDEX VALUES LOOK TO CLOSE IN ON 105F+ DEGREES ALL 3 DAYS
ACROSS MOST OF THE MID STATE. HIGHS WILL EASILY REACH INTO AT
LEAST THE MID 90S DURING THIS TIME FRAME AS WELL WITH LITTLE
RELIEF IN SIGHT FOR AN AFTERNOON THUNDERSTORM DURING THESE DAYS...
EXPECT POSSIBLE ACROSS THE CUMBERLAND PLATEAU REGION.
BY THE END OF NEXT WORK WEEK...THE UPPER RIDGE BREAKS DOWN AND A
MORE TYPICAL JUNE PATTERN OF NW UPPER LEVEL FLOW WILL ALLOW SOME
AFTERNOON AND EVENING CONVECTION TO DEVELOP WHICH SHOULD SPELL
SOME RELIEF FROM THE PREVIOUS VERY HOT AND HUMID DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 72 86 73 95 / 90 70 10 10
CLARKSVILLE 71 86 74 92 / 90 60 0 10
CROSSVILLE 69 81 70 88 / 90 80 40 20
COLUMBIA 71 88 73 94 / 90 50 0 10
LAWRENCEBURG 71 88 73 93 / 90 40 20 10
WAVERLY 71 87 74 92 / 90 50 0 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31
Hazardous weather outlook, Jun 19, 2:54 AM CST, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
354 AM CDT FRI JUN 19 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-201000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
354 AM CDT FRI JUN 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
MAINLY THIS AFTERNOON THROUGH TONIGHT ACROSS MIDDLE TENNESSEE. THE
MAIN HAZARDS WILL BE WIND GUSTS UP TO 60MPH AND HEAVY RAINFALL
CAUSING LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
DANGEROUS HEAT INDEX VALUES...BETWEEN 100 AND 105 DEGREES...WILL BE
POSSIBLE ACROSS MOST OF MIDDLE TENNESSEE EACH AFTERNOON SUNDAY
THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
REPORTS FROM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
HURLEY
In the hours before
Special weather statement, Jun 19, 3:55 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
455 PM CDT FRI JUN 19 2015
TNZ011-034-192230-
FENTRESS TN-PICKETT TN-
455 PM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FENTRESS AND
NORTHEASTERN PICKETT COUNTIES UNTIL 530 PM CDT...
AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JAMESTOWN...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...ALLARDT AND PICKETT STATE PARK.
LAT...LON 3639 8469 3637 8470 3637 8473 3635 8473
3635 8475 3631 8485 3647 8496 3661 8490
3660 8478 3650 8472 3643 8469 3641 8466
3640 8466
TIME...MOT...LOC 2154Z 238DEG 40KT 3643 8483
21Special weather statement, Jun 19, 4:02 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT FRI JUN 19 2015
TNZ005-192245-
STEWART TN-
502 PM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 545 PM
CDT...
AT 502 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF DOVER TO 6
MILES SOUTHEAST OF PARIS LANDING STATE PARK...AND MOVING NORTHEAST AT
40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOVER AND LAND BETWEEN THE LAKES.
LAT...LON 3666 8785 3664 8785 3663 8781 3643 8767
3635 8793 3636 8799 3645 8806 3649 8806
3652 8804 3656 8803 3667 8807 3667 8796
TIME...MOT...LOC 2202Z 240DEG 36KT 3652 8803 3639 8798
21Special weather statement, Jun 19, 4:56 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT FRI JUN 19 2015
TNZ008-027-028-192330-
SUMNER TN-WILSON TN-DAVIDSON TN-
556 PM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...SUMNER
AND NORTHWESTERN WILSON COUNTIES UNTIL 630 PM CDT...
AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HENDERSONVILLE...OR 7 MILES SOUTHWEST OF GALLATIN...MOVING NORTHEAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HENDERSONVILLE...MOUNT JULIET...PORTLAND...
LAKEWOOD...HERMITAGE...BELINDA CITY...RURAL HILL...WALNUT GROVE...
NASHVILLE-DAVIDSON (BALANCE)...BLEDSOE CREEK STATE PARK...
COTTONTOWN...PERCY PRIEST LAKE...BETHPAGE AND OAK GROVE.
LAT...LON 3665 8629 3645 8626 3635 8628 3633 8626
3630 8627 3630 8625 3631 8625 3634 8624
3625 8622 3608 8654 3609 8655 3607 8655
3602 8664 3632 8664 3657 8659 3665 8639
TIME...MOT...LOC 2256Z 221DEG 40KT 3632 8656
21Special weather statement, Jun 19, 5:23 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
623 PM CDT FRI JUN 19 2015
TNZ008-009-028>030-200000-
TROUSDALE TN-SUMNER TN-MACON TN-SMITH TN-WILSON TN-
623 PM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON...EASTERN SUMNER...
TROUSDALE...NORTH CENTRAL WILSON AND NORTHERN SMITH COUNTIES UNTIL
700 PM CDT...
AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARTSVILLE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...HARTSVILLE...WESTMORELAND...DICKERSON CHAPEL RECREATION
AREA...BLEDSOE CREEK STATE PARK...DIXON SPRINGS...PLEASANT SHADE...
BETHPAGE AND OAK GROVE.
LAT...LON 3662 8588 3632 8585 3627 8634 3665 8640
TIME...MOT...LOC 2322Z 239DEG 36KT 3643 8627
21
Thunderstorm Wind, Macon
- When
- June 19, 5:51 PM CST
- Where
- Macon County, 5 mi SW of Lafayette
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.469, -86.094
Trees were blown down across southwestern portions of county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 19 to 30, 20152 deaths · 17 injured · 1 event
- Flash Flooding and Flooding in South Dakota, June 19 to 22, 20151 death · 2 in hail · 57 events
- Tornado and Hail in South Dakota, June 19, 2015$363,000 · EF2 · 21 events
- Flash Flood in Texas, June 19 to 20, 2015$23 million · 1 event
- Lightning Strike in Florida, June 19, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, June 19, 2015$1.4 million · 2.75 in hail · 22 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 23, 2015$610,000 · EF1 · 15 events
- Hail and Damaging Winds in Montana, June 19, 2015$123,000 · 1.75 in hail · 30 events
- Tornado and Flash Flood in Montana, June 19, 2015EF0 · 50 events
- Hail and Damaging Winds in North Carolina, June 19, 2015$40,000 · 1 in hail · 16 events
- Tornadoes in Illinois, June 19, 2015$55,000 · EF0 · 3 events
- Hail in South Dakota, June 19, 2015$30,000 · 2.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577376.